Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online
Ask a Urologist   »  

Noticed purple colour on penis head while masturbating. Reason?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2759 Questions
Question
Hi, whilst masturbating tonight I noticed that each time I stroked my penis the head on it became very very purple almost black in colour. Even after I became flaccid it is still a darker then normal colour. I'm concerned as to why my penis would turn very very dark purple to be almost black.
Posted Sun, 12 May 2013 in Penis Problems
 
 
Answered by Dr. Srikanth Reddy 41 minutes later
Hello,
Thanks for choosing health care magic for posting your query.
The penis become erect when the vein emptying the blood from the penis is constricted and doesn't allow the blood to release from the penis. This causes excessive collection of venous blood which leads to engorgement of penis and finally erection. This is a normal physiology.
Now the arterial blood is bright red in colour and the venous blood is dark in colour (purple/dark purple). This colour may vary occasionally and resultant chage in the erect penis.
This is the reason why your penis appears dark purple in colour when you are stroking it.
There is nothing to be concerned about unless:
1) The erection is painful.
2) There is failure in erection.
Until then, you can be comfortable.
If you are smoking these days, then stop smoking meanwhile.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you can close the discussion and rate the answer accordingly.
In future if you wish to contact me directly, you can use the below mentioned link:
bit.ly/dr-srikanth-reddy

Wish you good health,
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor